MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952838300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.After a guide was placed in the lesion, a 3.00x38mm promus premier¿ drug-eluting stent was attempted to be advanced but the shaft of the stent broke at about midway up.The break occurred outside the patient's body so the device was able to be removed without problem.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
  device evaluated by mfr.: promus premier ous, mr 3.0x28mm stent delivery system was returned for analysis.A visual and tactile examination of the device found a hypotube break at 725mm from distal end of strain relief.There were also multiple hypotube kinks along the catheter length noted.The break may have occurred due to the application of excessive force which may have initially kinked the device and then resulted in the hypotube breaking.A visual examination of the crimped stent found proximal stent damage, stent struts flattened and misaligned on the proximal end.The undamaged stent outer diameter was measured and was within the maximum crimped stent specification, indicating that there were no issues with the crimp stent profile.A visual examination of the balloon showed that the balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination found no issue with the shaft polymer extrusion.The bi-component bond showed no signs of damage or strain.A visual and tactile examination found no damage to the tip.No other issues were identified during the product analysis.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6944241
Report Number2134265-2017-10137
Device Sequence Number891632
Product Code NIQ
UDI-Device Identifier08714729845027
UDI-Public08714729845027
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2018
Device Model NumberH7493952838300
Device Catalogue Number39528-3830
Device Lot Number0020379403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Initial Date Received by Manufacturer 09/27/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1